MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH; INTRODUCER, CATHETER
Catalog Number 15-1050
Medical Device Problem Codes Fracture (1260); Uncoiled (1659)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/29/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The wire was returned to the manufacturer for evaluation.Visual inspection revealed the over-coil was coming off the core wire towards the distal end of the wire.An evaluation of the retention sample from the reported product code/lot# combination and two additional retention samples was conducted.There were no visual anomalies noted.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.While the exact cause of the reported event cannot be definitively determined based on the available information, the cause of the wire damage and the wire breaking is likely due to the wire being pulled back through the metal needle cannula.The device labeling does address the potential for such an event in the instructions-for- use (ifu): "when using metal needle cannula do not withdraw the guidewire back into the cannula, as shearing of the guidewire may result." all available information has been forwarded to the manufacturing facility for appropriate tracking, trending and follow up.
 
Event or Problem Description
The user facility reported uncoiling of the wire during a procedure.Follow up communication with the user facility confirmed the following information: the case used a 5fr glidesheath; after the sheath was placed in the patient the dilator was removed and then the wire; upon pulling the wire out, it was noted that the tip of the wire was shredding and uncoiling; under fluro there was nothing observed to be broken off in the patient; the procedure outcome was good; and there was no patient injury or medical intervention required.

Brand Name
GLIDESHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key6057707
Report Number1118880-2016-00253
Device Sequence Number1838413
Product Code DYB
UDI-Device Identifier00389701009926
UDI-Public(01)00389701009926(17)180630(10)UA13
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K102008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Catalogue Number15-1050
Device Lot NumberUA13
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2016
Initial Report FDA Received Date10/26/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SHEATH